Alert archive / New Mexico / Red Flag Warnings in 2010

Red Flag Warning 1, NWS El Paso, TX

March 25, 20108 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 25, 2010, 1:31 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 26, 2010, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2010, 1:31 PM MDT (19:31 UTC)
In effect from
Mar 26, 2010, 12:00 PM MDT
Expired
Mar 27, 2010, 12:00 AM MDT
In force
12 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:26 AM MDT, 9 hours 5 minutes earlier.

Area forecast discussion, Mar 25, 4:26 AM MDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT THU MAR 25 2010

.SYNOPSIS...
WARMER TEMPERATURES WILL BE RETURNING TO THE BORDERLAND FOR THURSDAY
AND FRIDAY AS AN UPPER RIDGE MOVES ACROSS THE REGION. ANOTHER STRONG
UPPER TROUGH AND SURFACE COLD FRONT WILL BRING VERY WINDY CONDITIONS
FRIDAY AFTERNOON AND EVENING TO THE BORDERLAND. THIS WILL ALSO LOWER
TEMPERATURES ABOUT 10 TO 15 DEGREES...BACK BELOW NORMAL...FOR
SATURDAY AND SUNDAY. STRONG SOUTHWEST FLOW ALOFT WILL BRING A RETURN
OF ABOVE NORMAL TEMPERATURES TO THE AREA MONDAY THROUGH WEDNESDAY.

&&

.DISCUSSION...
LOOKS LIKE A VERY DRY AND WARM FORECAST THROUGH THE PERIOD AS A
RIDGE OF HIGH PRESSURE ALOFT DOMINATES THE WEATHER PATTERN. RIDGE
AXIS CURRENTLY OVER ARIZONA AND CONTINUING DRIFTING EAST IN RESPONSE
TO INCOMING STRONG TROUGH JUST REACHING THE WEST COAST. WV IMAGERY
SHOWING CONSIDERABLE HIGH LEVEL MOISTURE STREAMING THROUGH THE RIDGE
BUT SUBSIDENCE IS INHIBITING MOST ANY CLOUD DEVELOPMENT WITH THIS
MOISTURE.

VERY WINDY DAY STILL LOOKS ON TRACK FOR FRIDAY AS THE STRONG UPPER
TROUGH AND SURFACE COLD FRONT NEAR NEW MEXICO. SYSTEM IS TIMED
PRETTY WELL AS STRONG MID LEVEL WIND CORE AND SURFACE PRESSURE
GRADIENT MAXIMIZE BY EARLY TO MID AFTERNOON. PROG SOUNDINGS SHOW
VERY EFFICIENT MIXING AS FEW CLOUDS DEVELOP AND STRONG DRY LAPSE
RATE DEVELOP. WINDS AT MAX MIXING HGT...AROUND 650 MB...ARE 55-65
MPH. EVEN WINDS AROUND 750 MB ARE AROUND 40-50 MPH. WILL ISSUE HIGH
WIND WATCH SHORTLY TO COVER THIS SITUATION. HIGH WINDS LIKELY TO
CONTINUE ALL NIGHT AND INTO EARLY SATURDAY MORNING ALONG EAST SLOPES
OF MOUNTAINS...BUT FOR NOW WILL TAILOR WATCH TO END EARLY FRIDAY
EVENING FOR THE CWA AS A WHOLE. LIKEWISE...TOOK OUT MENTION OF POPS
NORTHERN ZONES AS MODELS CONTINUE THE SLIGHT NORTHWARD SHIFT OF
ENERGY.

BOTH GFS/NAM SHOW LOW CLOSING OFF THE TEXAS/OKLAHOMA PANHANDLES
SATURDAY MORNING. THIS LOW WILL DRAG A RATHER STRONG VORT LOBE SOUTH
THROUGH THE AREA SATURDAY NIGHT. LOOKS TO BE DRY AT THIS TIME BUT
WILL HAVE TO WATCH FEATURE IN CASE IT DEVELOPS SOME CLOUDS. WEAK TO
MODERATE UPSLOPE FLOW ALSO DEVELOPS SATURDAY NIGHT OVER THE SACS AS
A WEAK BACKDOOR FRONT MOVES INTO THE AREA. SHOULDN'T HAVE MUCH
EFFECT OTHER THAN TO REINFORCE THE COOL PACIFIC AIRMASS BROUGHT IN
BY THE FIRST COLD FRONT.

FORECAST AREA RECOVERS RAPIDLY AS THE UPPER RIDGE RE ASSERTS ITSELF.
VERY LARGE LONG WAVE TROUGH SETS UP OFF THE WEST COAST AND IN
COMBINATION WITH UPPER RIDGE...WELL DEVELOP SEVERAL DAYS OF
WEST/SOUTHWEST FLOW OVER OUR AREA. TEMPERATURES WILL WARM UP AND WE
WILL LIKELY SEE OUR WARMEST TEMPERATURES OF THE SEASON TUESDAY AND
WEDNESDAY. IF WE DON'T SEE OUR FIRST 80 DEGREE READING TOMORROW
ACROSS THE LOWLANDS...WE WILL LIKELY SEE THEM TUESDAY AND WEDNESDAY.

GFS STILL SHOWING DEEP LOW MOVING OVER ARIZONA THURSDAY AND INTO THE
SOUTHERN PLAINS FRIDAY. STILL UNSETTLED AS QUICK LOOK AT 06Z RUN NOW
KEEPING THE TROUGH OPEN AND A BIT MORE PROGRESSIVE...SIMILAR TO WHAT
ECMWF RUNS HAVE BEEN SHOWING.

&&

.AVIATION...VALID 25/12Z-26/12Z...
VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. STRONG
WINDS...BLDU AND TURBC EXPECTED JUST BEYOND THE PERIOD...BY 26/18Z.

&&

.FIRE WEATHER...
TRANSIENT HIGH PRESSURE RIDGE ALOFT WILL BRING DRY AND WARMER
WEATHER TO THE AREA TODAY AND FRIDAY. UPPER TROUGH MOVES THROUGH
THIS RIDGE MID DAY FRIDAY...BRINGING VERY WINDY CONDITIONS AND VERY
LOW DEWPOINTS/HUMIDITIES. THE STRONG WINDS AND LOW HUMIDITY WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. HIGH
PRESSURE ALOFT WILL ONCE AGAIN BRING WARMER TEMPERATURES BACK ABOVE
NORMAL BY MONDAY...ALONG WITH CONTINUED DRY WEATHER THROUGH
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  42  79  50  67 /   0   0   0   0   0
SIERRA BLANCA TX        68  32  78  41  63 /   0   0   0   0   0
LAS CRUCES              69  38  77  43  66 /   0   0   0   0   0
ALAMOGORDO              66  37  75  41  62 /   0   0   0   0   0
CLOUDCROFT              47  25  54  20  42 /   0   0   0  10   0
TRUTH OR CONSEQUENCES   67  34  73  34  62 /   0   0   0  10   0
SILVER CITY             60  32  63  31  56 /   0   0  10  10   0
DEMING                  70  35  78  38  66 /   0   0   0   0   0
LORDSBURG               70  36  74  38  65 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     NMZ022>025-030>032.

TX...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     TXZ055-056.

&&

17 HEFNER
Hazardous weather outlook, Mar 25, 6:21 AM MDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
621 AM MDT THU MAR 25 2010

NMZ022>025-030>032-TXZ055-056-261200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
621 AM MDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORM SYSTEM MOVING TO AREA FRIDAY WILL BRING STRONG WINDS WITH IT.
WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED BY EARLY
FRIDAY AFTERNOON. BLOWING DUST AND LOCALLY POOR VISIBILITIES ARE
ALSO LIKELY WITH THESE WINDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AFTER FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:19 AM MDTHigh Wind WatchEPZ7 hr
Mar 25, 7:12 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more6 hr
Mar 25, 1:09 PM MDTHigh Wind WarningEPZ31 hr

Nearby

Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.